This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I have a 31 yr. old son that has been having urology problems over the months. Finally yesterday, my son saw a urologist. He is scheduled later this month for an ultrasound and then to have his bladder scoped.
The urologist yesterday had my son empty his bladder and then ran an ultrasound in his office. It was showing that my son was still retaining 430 cc's of urine in his bladder. Plus, at times when my son goes to the bathroom, after urinating, he will still tinkle some urine on his pants. Only way I know how to explain it. My son has been complaining that he is uncomfortable and sometimes in pain. Feels a lot of pressure. His urine was tested yesterday of course. There is no infection.
My son has had an enlarged prostate since the age of 15. It is still enlarged.
My son also has mental issues. He is bipolar and it has been a rough year on him mentally. Has been hospitalized number of times this year. He also sees a counselor and psychiatrist as an outpatient. My son is on a number of meds for his mental condition. One being Seroquel. He was on a low dosage for about 5 yrs. of the Seroquel...300 mgs. In the past year his dosage has been tripled to that amount. I have been researching Seroquel. It causes many problems such as diabetes, renal problems, liver problems etc. My son has gained almost 80 lbs. this past year due to mainly Depakote and Seroquel. The Depakote he was weaned off of, but he still remains at 800 mgs. of the Seroquel. Now also my son in the past year has high cholesterol, high blood pressure and tachacardia. I contributed this to the psychiatric meds. But, the urologist says much of the weight gain is due to whatever is going on with my son not being able to empty out his bladder. My son has extreme thirst as well. I thought it was the meds. Urologist is saying it is due to his renal problems. He has had extensive blood work just few weeks ago. He is not diabetic.
My father died at 56 of bladder cancer. This concerned the urologist. I am just confused by what is going with my son's bladder etc. I myself have never had kidney problems. My daughter has a history of kidney stones and has had several surgeries. Infact, she has several stones right now, but they are not that big and not bothering her.
My son was diagnosed this year with mild stage COPD as well. I have moderate COPD and so does my only sibling a brother have moderate COPD. I understand it is due to smoking sure. Urologist also said yesterday that my son's eyes looked somewhat jaundiced. So much info to throw out here. I am just trying to make sense of some of it. My son was healthy until this past year. I am just a highly concerned mother right now.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.